zbMATH — the first resource for mathematics

A non-commutative central limit theorem. (English) Zbl 0724.60023
The recently investigated relations \[ c(f)c^*(g)-\mu c^*(g)c(f)=<f,g>1\quad (f,g\in L^ 2({\mathbb{R}})) \] give for \(\mu\in [- 1,1]\) rise to interpolations between the bosonic and fermionic Gaussian distributions and Brownian motions. Here we show how these generalized Gaussian distributions and Brownian motions arise from central limit theorems and invariance principles, respectively. This yields also a stochastic interpretation for the distribution function of the orthogonal continuous q-Hermite polynomials.
Reviewer: R.Speicher

60F05 Central limit and other weak theorems
46L51 Noncommutative measure and integration
46L53 Noncommutative probability and statistics
46L54 Free probability and free operator algebras
Full Text: DOI EuDML
[1] [AFL] Accardi, L., Frigerio, A., Lewis, J.T.: Quantum Stochastic Processes. Publ. RIMS,18, 97–133 (1982) · Zbl 0498.60099
[2] [AsI] Askey, R., Ismail, M.: Recurrence relations, continued fractions and orthogonal polynomials. Mem. AMS, vol. 49, no. 300, 1984 · Zbl 0548.33001
[3] [ASW] Accardi, L., Schürmann, M., Waldenfels, W. v.: Quantum independent increment processes on superalgebras. Math. Z.198, 451–477 (1988) · Zbl 0627.60014
[4] [Bau] Bauer, H.: Wahrscheinlichkeitstheorie und Grundzüge der Maßtheorie. 2nd edn. Berlin: Walter de Gruyter 1974 · Zbl 0272.60001
[5] [BrR] Bratteli, O., Robinson, D.W.: Operator Algebras and Quantum Statistical Mechanics, Il. Berlin Heidelberg New York: Springer 1981
[6] [BSp1] Bo\.zejko, M., Speicher, R.: An example of a generalized Brownian motion. Commun. Math. Phys.137, 519–531 (1991) · Zbl 0722.60033
[7] [BSp2] Bo\.zejko, M., Speicher, R.: An example of a generalized Brownian motion, II. Heidelberg 1990 (preprint)
[8] [CuH] Cushen, C.D., Hudson, R.L.: A quantum-mechanical central limit theorem. J. Appl. Probab.8, 454–469 (1971) · Zbl 0224.60049
[9] [Cun] Cuntz, J.: SimpleC *-algebras generated by isometries. Commun. Math. Phys.57, 173–185 (1977) · Zbl 0399.46045
[10] [Eva] Evans, D.E.: OnO n, Publ. RIMS,16, 915–927 (1980) · Zbl 0461.46042
[11] [GvW] Giri, N., Waldenfels, W. v.: An algebraic version of the central limit theorem. Z. Wahrscheinlichkeitstheorie verw. Gebiete42, 129–134 (1978) · Zbl 0362.60043
[12] [Gre] Greenberg, O.W.:Q-mutators and violations of statistics. University of Maryland 1990 (preprint 91-034)
[13] [HuP] Hudson, R.L., Parthasarathy, K.R.: Unification of Fermion and Boson stochastic calculus: Commun. Math. Phys.104, 457–470 (1986) · Zbl 0604.60063
[14] [Küm1] Kümmerer, B.: Survey on a theory of non-commutative stationary Markov processes. In: Accardi, L., Waldenfels, W. v. (eds) Quantum Probability and Applications, III. Proc. Oberwolfach 1987. (Lect. Notes Math., vol. 1303, pp. 154–182) Berlin Heidelberg New York: Springer 1988
[15] [Küm2] Kümmerer, B.: Markov dilations and non-commutative Poisson processes (preprint)
[16] [LiP] Lindsay, J.M., Parthasarathy, K.R.: Cohomology of Power Sets with Applications in Quantum Probability. Commun. Math. Phys.124, 337–364 (1989) · Zbl 0678.60041
[17] [Par] Parthasarathy, K.R.: Azéma Martingales and Quantum Stochastic Calculus. (preprint 1989)
[18] [Sch1] Schürmann, M.: White Noises on Involutive Bialgebras. Heidelberg 1990 (preprint)
[19] [Sch2] Schürmann, M.: Quantumq-White Noise and a Central Limit Theorem. Heidelberg 1990 (preprint)
[20] [Spe] Speicher, R.: A New Example of ’Independence’ and ’White Noise’. Probab. Theory Relat. Fields84, 141–159 (1990) · Zbl 0671.60109
[21] [Voi1] Voiculescu, D.: Symmetries of some reduced free productC *-algebras. In: Araki, H., Moore, C.C., Stratila, S., Voiculescu, D. (eds.) Operator Algebras and their Connection with Topology and Ergodic Theory. Proc. Busteni, Romania, 1983 (Lect. Notes Math., vol. 1132, pp. 556–588) Berlin Heidelberg New York: Springer 1985
[22] [Voi2] Voiculescu, D.: Addition of certain non-commuting random variables. J. Funct. Anal.66, 323–346 (1986) · Zbl 0651.46063
[23] [vWa] Waldenfels, W. v.: An algebraic central limit theorem in the anti-commuting case. Z. Wahrscheinlichkeitstheorie verw. Gebiete42, 135–140 (1978) · Zbl 0405.60095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.